MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LF1844
Medical Device Problem Codes Device Alarm System (1012); Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a bariatric procedure (mini gastric bypass), the two devices were not sealing vessel.Devices were used along with ls10 unit.It continued with the sealing but did not seal as well.Before getting into trocar, they always checked that energy was delivered and machine was ready to use.During this they used gauge piece and the same happened.They then tried once into the trocar on patient, but same thing continued.It happened in or (operating room) itself, but there was no trouble to patient due to the device issue as it did not seal.There was no end tone.Seal cycle continued and doctor left the seal and then error sound was heard.There was not much bleeding as doctor is a user of ligasure since last many years and blade was not ran without ending the cycle.Doctor tried 3-6 times on different tissues, but it did not seal.Tissue bundles were grasped properly and was not that thick as he was separating on omentum part.Procedure was completed with another ligasure probe.There was no patient injury.
 
Additional Manufacturer Narrative
This event has been reassessed and found to be a non-mdr reportable complaint.The issue being reported is not associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key12300673
Report Number1717344-2021-01129
Device Sequence Number3681239
Product Code GEI
UDI-Device Identifier10884521705890
UDI-Public10884521705890
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K162941
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberLF1844
Device Catalogue NumberLF1844
Device Lot Number83050225X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1